MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault and significant reduction of iridocorneal angles.The lens was removed and later replaced for a shorter length lens and the problem was resolved.The cause of the event was the device.Reportedly, "due to sizing." also, "the patient complained of pain.".
 
Additional Manufacturer Narrative
A4-a6: unk.H6: work order search: no similar complaints within associated lots were found.Manufacturer narrative: secondary surgical intervention to remove the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6: device history record review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite210
monrovia 91016
MDR Report Key21573981
Report Number2023826-2025-00372
Device Sequence Number18210900
Product Code MTA
UDI-Device Identifier00840311300990
UDI-Public(01)00840311300990(11)240420(17)270331
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK.; FOAM TIP PLUNGER - LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale